| Model Number |
O-YFES-L-A5 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Unintended Movement (3026)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Multiple attempts to obtain details of the event to determine the severity of the injury, if any, have been unsuccessful.The yellow fin allen stirrup is used in placing the patient in the lithotomy position in preparation for a procedure.The device is positioned by squeezing the handle (trigger) which controls the device's gas spring and allows the user to raise, lower, abduct or adduct the stirrup.The ifu states you should always confirm the working order prior to using it clinically, and whenever practical, a patient should be placed.Gas in the stirrups prior to anesthesia.In the event, a device failure was to occur or the device was thought to be unreliable, the device would not be used, and a backup device would likely be available for immediate use.It is noted that the stirrup was recently repaired and the device's lower unit was replaced.An inspection of the device found that the trigger of the device to be sticking.The customer did not provide the necessary details to determine the severity of the event.If any additional relevant information is received the event will be categorized accordingly.Based on the limited details available, a serious injury could not be ruled out.Therefore, hillrom is conservatively reporting this event.Hillrom will perform an investigation and provide a final report with findings.
Event or Problem Description
Hillrom received a report that the yellow fins stirrup was not functioning properly and during use, the stirrup shot up and hit a nurse in the face.The device was located at the account.There was user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
Additional Manufacturer Narrative
The customer reported that the yellowfins stirrup was not functioning properly and during use, the stirrup shot up and hit a nurse in the face.Multiple attempts to obtain details of the event to determine the severity of the injury, if any, have been unsuccessful.The yellowfins stirrups are used in a variety of surgical procedures including, but not limited to gynecology, urology, laparoscopy, general and robotic surgery.These devices are capable of being used with a broad patient population as determined appropriate by the caregiver or institution.These stirrups are designed to position and support the patient¿s foot, lower leg and upper leg in a variety of surgical procedures including, but not limited to gynecology, urology, laparoscopy, general and robotic surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Yellofins elite stirrups allow for easy adjustment of abduction and lithotomy in patients up to 500 lbs (227 kg) while maintaining the sterile field.The boot is extended along its lateral side (referred to as a "lateral fin") and is padded on the interior.The purpose of this fin is to cover and protect the head of the fibula and the peroneal nerve.The boot is also self-adjusting to minimize pressure on the calf when moving the stirrup and the pad completely encapsulates the foot.These stirrups also feature lift assist technology to provide easy movement of the leg into the desired position.The yellowfins allen stirrup is used in placing the patient in the lithotomy position in preparation for a procedure.The device is positioned by squeezing the handle (trigger) which controls the device's gas spring and allows the user to raise, lower, abduct or adduct the stirrup.Ifu states you should always confirm the working order prior to use the device clinically, and whenever practical, a patient should be placed in the stirrups prior to anesthesia.In the event, a device failure was to occur or the device was thought to be unreliable, the device would not be used, and a backup device would likely be available for immediate use.It is noted that the stirrup was recently repaired and the device's lower unit was replaced.An inspection of the device found that the "trigger of the device to be sticking causing the stirrup not to return to its original position.If this event were to recur it is not likely to result in serious injury as the device would be checked for proper functionality prior to use.A sticking trigger would be evident during setup as the stirrup is attached to the surgical table rail and the trigger is immediately squeezed to adjust the stirrup to the proper position.The customer did not provide the necessary details to determine the severity of the event.If any additional relevant information is received the event will be categorized accordingly.The risk assessment was reviewed and it was determined that this risk is not currently identified in the dfmea ¿ 60101933 ¿ however hillrom is in the process of updating the document to include this risk which will be classified as likelihood of harm 'unlikely' and harm severity 'minor'.He hrc technician rotated the collar by 2-4mm, and this resolved the problem of the handle sticking and it returned to its original position and functioned as designed.No further action required at this time.We will continue to monitor the field performance of this component.Based on the limited details available, a serious injury could not be ruled out.Therefore, hillrom is conservatively reporting this event.
Event or Problem Description
Hillrom received a report that the yellofins stirrup was not functioning properly and during use, the stirrup shot up and hit a nurse in the face.The device was located at the account.There was user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).